What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 16, 11:00 AM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 16, 11:00 AM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1200 PM CDT Fri Jul 16 2021
.UPDATE...
Updated aviation section for 18z taf issuance
&&
.SHORT TERM...(Today through Sunday night)
Issued at 355 AM CDT Fri Jul 16 2021
A slow moving surface front and upper level trof will be pushing
slowly southeast into the mid Mississippi River Valley today,
providing a focus for more shower and thunderstorm activity along
and south of the surface boundary. Depending on the amount of
solar heating and instability that can be generated this
afternoon (with surface dew points from near 70 to the lower
70s), we could be looking at a few stronger storms to monitor,
especially along and north of the Ohio River closer to the weak
surface front. Overall shear values are also expected to remain
a bit marginal for organized severe storms. SPC now has much of
that region in a Marginal Risk for a few isolated severe storms
this afternoon into early evening.
The surface front is expected to stall somewhere close to the Ohio
River on Saturday, but it now seems like much of the mid/upper
level forcing will be shifting to the east. Therefore, highest
shower/thunderstorm chances will lie over portions of wrn KY and
sw IN. Once again, depending on the thermodynamic environment
that can be generated, we could be looking at a few stronger
storms during the afternoon into the early evening hours. Locally
heavy rainfall will remain a possibility today through Saturday,
as PWATs will be running up close to the 90th percentile for this
time of year, close to 2SD above climatological norms.
Yet another mid level short wave is expected to rotate south
toward the OH Valley on Sunday. This could provide the support for
more scattered showers and thunderstorms, especially along and
south of the old stalled out surface boundary in western KY.
Highest chances would once again come during the heat of the day,
when instability should be maximized.
Looks as though we will be stuck with uncomfortable humidity
levels right through the weekend. However, limited sunshine should
help to hold afternoon temperatures in the 80s at most locations.
.LONG TERM...(Monday through Thursday)
Issued at 429 AM CDT Fri Jul 16 2021
As a mid level trof continues to depart the PAH forecast area after
the weekend, and high surface pressure filters in from the north,
the likelihood of diurnally-driven shower and tstm development will
be on the wane, confined mainly to the southern half of the region
on Mon. Medium range model consensus suggested that deep moist
convection will remain possible in the southern half of the region
despite the drier regime, and dry elsewhere.
There could be a resurgence of moisture by Thu from the southwest as
the flow aloft goes more slack. Thus, in the afternoon heat,
isolated shower and tstm development may occur mainly over western
KY and adjacent parts of southeastern MO, but confidence in this is
not high. Measurable pcpn may wait until just after the 7-day
forecast period (Fri).
In the drier regime, expect high and low temps to tick upward toward
the end of the period, along with dewpoints (mainly Thu). All in
all, low temps in the middle to upper 60s and high temps mostly in
the middle to upper 80s isn't bad for mid-July.
&&
.AVIATION...
Issued at 1200 PM CDT Fri Jul 16 2021
Scattered thunderstorms will continue to increase in coverage and
intensity this afternoon. The activity initially forming over sw
Illinois and se Missouri at midday will move slowly east across the
lower Ohio Valley through early this evening. The tafs will contain
thunder, but amendments will be needed if radar indicates storms
will produce ifr conditions or gusty winds.
The storms will diminish with loss of daytime heating and
instability later this evening. Mainly vfr conditions are expected
much of the night.
A weak frontal boundary will stall over the region early Saturday
morning. The combination of light winds and plentiful low level
moisture will result in ifr cigs in stratus in some areas.
Conditions will improve to mvfr as daytime heating erodes cloud
bases later Sat morning.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...GM
LONG TERM...DB
AVIATION...MY
Hazardous weather outlook, Jul 16, 3:15 AM CST, 8 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
415 AM CDT Fri Jul 16 2021
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-171000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
415 AM CDT Fri Jul 16 2021
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Scattered to numerous thunderstorms will be possible, especially
this afternoon into early evening. A few isolated severe storms
with gusty winds cannot be ruled out. However, the more common
thunderstorm hazards will come with lightning and locally heavy
rainfall.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Scattered thunderstorms over the weekend will become much less
numerous next week. Lightning and locally heavy rainfall are
expected to be the primary thunderstorm hazards.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jul 16, 7:56 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
856 AM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM FLOOD 3 N SAINT JOHNS 38.08N 89.24W
07/16/2021 PERRY IL PUBLIC
REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
CROPLAND/YARD/BASEMENT FLOODING.
&&Local storm report, Jul 16, 7:58 AM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
858 AM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HEAVY RAIN PINCKNEYVILLE 38.08N 89.38W
07/16/2021 E4.50 INCH PERRY IL PUBLIC
TWO WSIL-TV VIEWER REPORTS OF RAIN SO FAR IN
PINCKNEYVILLE.
&&
KESLocal storm report, Jul 16, 8:57 AM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
957 AM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 1 N BENTON 38.02N 88.92W
07/15/2021 FRANKLIN IL PUBLIC
ONE TREE DOWN AND SEVERAL TREE LIMBS DOWN AT
A FARM NORTH OF BENTON. ROOF TINE BENT BACK
ON BARN. A 65 MPH WIND GUST WAS RECORDED ON
THE HOME WEATHER STATION AT 950 PM CDT.
REPORT RELAYED BY WSIL-TV. LATE REPORT.
&&
KESSpecial weather statement, Jul 16, 11:14 AM CST, 56 minutes before
Special Weather Statement
National Weather Service Paducah KY
1214 PM CDT Fri Jul 16 2021
ILZ075-080-081-161800-
Perry IL-Franklin IL-Jefferson IL-
1214 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERRY...SOUTHWESTERN
JEFFERSON AND NORTHERN FRANKLIN COUNTIES UNTIL 100 PM CDT...
At 1213 PM CDT, Doppler radar was tracking a strong thunderstorm over
Du Quoin, moving northeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Areas between Mount Vernon and Benton, Christopher, Rend Lake Area,
Sesser, Ina, and Bonnie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3832 8892 3810 8871 3789 8915 3795 8915
3795 8928 3801 8934
TIME...MOT...LOC 1713Z 233DEG 22KT 3799 8919
YorkSpecial weather statement, Jul 16, 11:58 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Paducah KY
1258 PM CDT Fri Jul 16 2021
ILZ075-076-081-082-161845-
Franklin IL-Hamilton IL-Jefferson IL-Wayne IL-
1258 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE...SOUTHEASTERN
JEFFERSON...NORTHEASTERN FRANKLIN AND NORTHERN HAMILTON COUNTIES
UNTIL 145 PM CDT...
At 1256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ina in the Rend Lake Area, moving northeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Wayne City, Dahlgren, Bonnie, Belle Rive.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3826 8833 3825 8837 3817 8837 3799 8891
3815 8901 3844 8845
TIME...MOT...LOC 1756Z 242DEG 28KT 3811 8888
YorkSpecial weather statement, Jul 16, 12:07 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Paducah KY
107 PM CDT Fri Jul 16 2021
MOZ108-109-161845-
Butler MO-Ripley MO-
107 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR RIPLEY AND NORTHWESTERN BUTLER
COUNTIES UNTIL 145 PM CDT...
At 107 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gatewood, or 11 miles west of Doniphan, moving northeast at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Poplar Bluff, Doniphan, Harviell, Budapest, Hendrickson, Gatewood,
Milltown, Oxly, Fairdealing and Briar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3666 9112 3681 9074 3681 9066 3685 9066
3693 9046 3692 9045 3668 9032 3650 9096
3650 9107 3661 9113
TIME...MOT...LOC 1807Z 247DEG 37KT 3660 9102
YorkNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 968118, 968127, 968153, 968181, 968165, 968130, 968142, 968341.